Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Depression, taking cotalopram, have a feeling of bipolar. What could be wrong with me?

I have been diagnosed with depression since I was about 18, and I have been on and off anti depressants and been to counselling! I used to cut mysef and have extreme highs and lows! I am currently 25 and I have been on cotalopram for about 2 years! I genuinely do not believe I have depression though, counselling does not help or uncover anything, I have never had a bad life or have anything to be depressed about, my life is currently perfect as far as I am concerned and even when I am feeling my extreme lows which I still get on my tablets I know that I am actualy happy but I can not control that feeling that I want to tear my brain out of my head! Then all of a sudden 2 days later I will be the happiest hyperactive person you have seen! My boyfriend has said that it sounds to him like something called bipolar and looking into this further i have all those symptoms but my doctors dot seem to do anything... And I just want to know what s wrong with me n feel normal because it is ruining my work life due to so many days off
Asked On : Fri, 7 Dec 2012
Answers:  2 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Thanks for your query. The symptoms you are describing seem to be that of bipolar disorder. In that case, anti-depressants are to generally avoided considering the possible switch from depression to mania. Hence, i suggest you undergo a thorough psychiatric evaluation and be started on a standard drug regimen for bipolar disorder rather than taking on-off medication by yourself. Hope you found the information useful.
Dr Sundar Gnanavel
Answered: Thu, 3 Jan 2013
I find this answer helpful
Psychiatrist Dr. Srikanth Reddy's  Response
Dear Sophiananni,
Hi! After going through your question, i feel that you are lacking some proper psycho-education about your illness. First and foremost, you need not essentially have life stressors and family troubles in order to have a depression. Secondly, not all depressions settle down in 6-8 months and some stay resistant. But from the description of the "highs" that you have given, it could be possible that you might be having a bipolar depression and then in that case citalopram or plain antidepressants wont work and that you will be needing mood stabilizers along with some anti-psychotics to reduce your symptoms. Please try changing your psychiatrist or get a second opinion with a fresh look and information.
Hope this solves your concerns
Answered: Mon, 10 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor